Skip to main content

Can oxycodone cause swelling of feet and ankles?

3 Answers

kaismama 24 Jul 2013

No it won't do that. If you're having it, its most likely fluid and that would be either a kidney or heart problem. In any case you should see your dr. about it.

Votes: +0
faymom 11 Jan 2014

Actually you are mistaken, swelling of the feet and ankles is a side effect of Oxycodone.

JohnB007 3 Mar 2015

kaismama is wrong. Oxycodone can indeed cause oedema of ankles / feet. It is in the literature regarding side effects, albeit a 1 in 100 or less incidence. It does it to me as well.

Justmax36 21 Sep 2017

Actually he is only half wrong. Yes, oxycodone, moreover higher doses of the immediate release, Oxycodone HCL can indeed cause swelling as can heart and kidney problems. But most likely if it's happening when you're taking the oxycodone, it could just be the oxycodone or, the oxy could be putting some undue strain on your heart or most likely kidney and causing swelling. But in either case, having had this issue for both, all three actually. Just plain old swelling(too much salt, not enough exercise-and actually I thought I was in pretty good shape, height, weight, apparently none of that matters, different medications, ie..ibuprofen, anti-inflammatories, and on and on) and then finding out I had a heart issue and then after being on it long term it was causing a mild kidney strain. Because I was on several other medications that caused mild kidney issues.

Expand...

If I worded all that correctly, I tend to ramble and get off subject sometimes LOL but anyway, the bottom line is, GO GET CHECKED OUT FOR ALL OF IT FOR ALL OF THE REASONS!! It might just be YOUR OWN LIFE that you're SAVING!! I know just a series of routine blood work and a few other tests that I thought was nothing turned out to be something and I'm 2 years post-op bypass surgery and I'm like it never happened, thanks to that swelling causing me to go get it checked out. Okay, I hope this helps somebody and I will try to make them a little more concise and to the point next time. LOL

msubears2001 7 Jan 2018

Kaismama is the reason people need to consult their doctor instead of reading comments made by uneducated people on the internet. The following is cut and pasted from side effects of Percocet... "Everyone will get constipation - always stay hydrated and take stool softener or stimulant on days you're taking Percocet if you need". Everyone should know that constipation leads to swelling in the ankles/Feet/legs.

msubears2001 7 Jan 2018

Kaismama is the reason people need to consult their doctor instead of reading comments made by uneducated people on the internet. The following is cut and pasted from side effects of Percocet/Oxycodone... "Everyone will get constipation - always stay hydrated and take stool softener or stimulant on days you're taking Percocet if you need". Everyone should know that constipation leads to swelling in the ankles/Feet/legs.

Monique46 27 Jun 2017

In my own personal exsperience the answer is a definite YES. Every time i take percocet i have pitted edema in my legs and feet
Sometimes in my hands. I do not have reason for it though. Just that the swelling is bad when i take the percocet. I do not have that problem when not taking percocet.

Votes: +1
Mitakuye 29 Apr 2021

After being on Percocet 12 yrs the manufacturer changed and I have severe feet and leg Edema. I do not abuse nor take more than prescribed but this month my entire lower extremities have swelled to very painful levels.

Votes: +0
Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.